MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the customer that during an examination using the subject device(maj-1414) when it was attached to the biopsy channel of the endoscope, the following event occurred.The needle slipped 4 times during the examination.There was no patient injury reported.The following information was provided by our service department.The needle in question goes very loosely on the maj-1414(disposable biopsy valve adapter) - and comes off accordingly.A slight noise from the engagement(fixation) can be heard and felt, but the engagement, in this case, is insufficient.The slider can release itself during normal handling without the user noticing.Comparison needle - here you don't hear any click/locking at all and the slider can only be put on the maj-1414 with force.But it holds better.This is also not a correct assembly, because the locking mechanism should always work noticeably and audibly, with sufficient fixation.We used maj-1414 which was supplied with the endoscope when testing.The same for both needles.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to withdraw mfr report #8010047-2021-xxxxx.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.When we checked the appearance of the forceps plug (maj-1414), there was no deformation.When we checked the combination of our own endoscope (bf-uc260f-ol8) and the actual product (maj-1414) that was sent to us, we were able to attach it to the endoscope without any problems.When we checked the combination of our own suction biopsy needle (na-u403sx-4019), endoscope (bf-uc260f-ol8) and the sent actual product (maj-1414), that turned out to be able to be attached without any problem.As a result of checking the actual product, it was not possible to reproduce the event indicated (the connection between the suction biopsy needle and the forceps plug was disconnected).On sep.30, 2021, olympus medical systems corp.(omsc) concluded that there was no mdr reportable malfunction or adverse event.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12065263
Report Number8010047-2021-07975
Device Sequence Number4899217
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-1414
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1